Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 461, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 24, 2005, 11:56 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2005, 11:56 PM MDT (05:56 UTC)
- Expired
- Sep 25, 2005, 1:00 AM MDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 12:05 AM MDT | HAIL 0.88 | 29 Nnw Hyannis, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -532 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 250557
SVRLBF
NEC031-161-250700-
/O.NEW.KLBF.SV.W.0461.050925T0556Z-050925T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 PM MDT SAT SEP 24 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA
WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 100 AM MDT
* AT 1154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EAST CENTRAL SHERIDAN COUNTY TO EXTREME SOUTHEASTERN
SHERIDAN COUNTY...AND MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL CENTRAL AND WESTERN CHERRY COUNTY THROUGH 1250 AM MDT
LAT...LON 4263 10225 4203 10226 4204 10203 4209 10203
4209 10136 4284 10139
$$
SPRINGER2 follow-up statements
000 WWUS53 KLBF 250623 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 123 AM CDT SUN SEP 25 2005 NEC161-250633- /O.CAN.KLBF.SV.W.0461.000000T0000Z-050925T0700Z/ SHERIDAN NE- 1223 AM MDT SUN SEP 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SHERIDAN COUNTY IS CANCELLED... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4272 10202 4209 10203 4209 10136 4284 10139 $$ NEC031-250700- /O.CON.KLBF.SV.W.0461.000000T0000Z-050925T0700Z/ CHERRY NE- 1223 AM MDT SUN SEP 25 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT FOR WESTERN CHERRY COUNTY... AT 1219 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST CENTRAL CHERRY COUNTY TO EXTREME SOUTHWESTERN CHERRY COUNTY...OR ALONG A LINE EXTENDING FROM 23 MILES SOUTHEAST OF GORDON TO 40 MILES SOUTHEAST OF GORDON TO 39 MILES NORTH OF ARTHUR...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL CENTRAL CHERRY COUNTY AT 1240 AM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4272 10202 4209 10203 4209 10136 4284 10139 $$ SPRINGER
000 WWUS53 KLBF 250657 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 157 AM CDT SUN SEP 25 2005 NEC031-250707- /O.EXP.KLBF.SV.W.0461.000000T0000Z-050925T0700Z/ CHERRY NE- 1257 AM MDT SUN SEP 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY EXPIRES AT 100 AM MDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4272 10202 4209 10203 4209 10136 4284 10139 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 12:51 PM MDT, 11 hours 5 minutes earlier.
Area forecast discussion, Sep 24, 12:51 PM MDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 151 PM CDT SAT SEP 24 2005 .DISCUSSION... AREA OF CONCERN APPEARS TO BE ACROSS NERN ZONES WHERE H7 CAP IS WEAKEST. APPARENT QUADRUPLE PT IS SETTING UP BETWEEN KTIF AND KBBW. SOUTH OF THIS LINE H7 TEMPS ARE ABOVE 10C AND THE NAM SUGGESTS CAP WILL RETARD CONVECTION. WESTERN ZONES IN THE COLD SECTOR COULD PERHAPS SEE SOME LARGE HAIL AS WAA FLOWS NEWD FROM SE WY/NW CO. 45KT SHEAR AND SFC WARM FRONT NEAR KBBW APPEARS TO BE THE MOST LIKELY FOCUS FOR ANY TORNADIC ACTIVITY. EXPECT CONVECTION TO FIRE LATE THIS AFTN OR EARLY EVENING AS CAP WEAKENS AND 250MB JET APPROACHES. TIMING MIGHT BE 00Z-03Z IF THE H7 CAP HOLDS. FOR SUNDAY...MUCH COOLER. CAA AND STRATUS REMAIN ACROSS THE AREA. LIGHT SHRA ACTIVITY THRU OUT THE DAY AND ACROSS NERN ZONES ASSOCIATED WITH DEPARTING MCS. SUNDAY NIGHT/MONDAY AM...THE NAM SUGGEST AN UA DISTURBANCE WILL BE SUFFICIENT FOR A WEAKLY ORGANIZED CLUSTER OF SHRAS TO FORM ACROSS SWRN ZONES. MON/TUES/WEDS...THE DGEX/GFS/ECMWF ALL SUGGEST A QUICK WARMING TREND AHEAD OF ANOTHER STRONG COLD FRONT POISED TO DROP IN WEDNESDAY. CONTINUE SCHC TSRA AHEAD OF THE FRONT FOR NOW. THUR/FRI/SAT...H5 RIDGE AMPLIFIES AND CYCLE REPEATS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CDC
Hazardous weather outlook, Sep 24, 2:54 PM MDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT SAT SEP 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-252100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 354 PM CDT SAT SEP 24 2005 /254 PM MDT SAT SEP 24 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. HOWEVER...WITH VERY WARM...MOIST AIR BEING ADVECTED INTO THE AREA FROM THE SOUTH AND AN UNSTABLE ATMOSPHERE...THERE MAY BE ISOLATED TORNADOES MAINLY EAST OF A LINE FROM NEAR OCONTO IN CUSTER COUNTY...TO ALMERIA IN LOUP COUNTY...TO BASSETT IN ROCK COUNTY...AND TO NAPER IN BOYD COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN TUESDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) DDB
In the hours before
Local storm report, Sep 24, 6:37 PM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
737 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 8 SE BARTLETT 41.80N 98.44W
09/24/2005 1.25 INCH WHEELER NE PUBLIC
DIME TO HALF DOLLAR SIZED HAIL REPORTED LASTING 5 MINUTES
&&
AODERLocal storm report, Sep 24, 6:39 PM MDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 9 SE BARTLETT 41.79N 98.43W
09/24/2005 1.75 INCH WHEELER NE TRAINED SPOTTER
PEA TO GOLF BALL SIZED HAIL REPORTED
&&
AODERLocal storm report, Sep 24, 7:13 PM MDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 3 SW BRADY 40.99N 100.41W
09/24/2005 1.25 INCH LINCOLN NE PUBLIC
&&
AODERLocal storm report, Sep 24, 8:29 PM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL BURWELL 41.78N 99.13W
09/24/2005 1.00 INCH GARFIELD NE CO-OP OBSERVER
&&
JMCLocal storm report, Sep 24, 9:41 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 8 S BASSETT 42.47N 99.54W
09/24/2005 1.75 INCH ROCK NE LAW ENFORCEMENT
&&
JMCSpecial weather statement, Sep 24, 10:23 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1123 PM CDT SAT SEP 24 2005 NEZ007-009-010-027>029-038-250630- BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR... BURWELL...BARTLETT...BROKEN BOW 1123 PM CDT SAT SEP 24 2005 ...TORNADO WATCH 814 ALLOWED TO EXPIRE... TORNADO WATCH 814 FOR THE FOLLOWING LOCATIONS IN NORTH CENTRAL NEBRASKA... COUNTIES INCLUDED ARE... BOYD...CUSTER...GARFIELD...HOLT...LOUP...ROCK...WHEELER HAS BEEN ALLOWED TO EXPIRE. POWER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Sep 24, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 32 min |
| Sep 24, 6:39 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| Sep 24, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 40 min |
| Sep 24, 8:02 PM MDT | Tornado Warning | LBF | Brown | 43 min |
| Sep 24, 8:25 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 50 min |
| Sep 24, 8:35 PM MDT | Tornado Warning | LBF | Rock | 55 min |
| Sep 24, 8:37 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 53 min |
| Sep 24, 8:43 PM MDT | Tornado Warning | LBF | Brown | 24 min |
| Sep 24, 9:34 PM MDT | Severe Thunderstorm Warning | LBF | Rock | 36 min |
| Sep 24, 10:00 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 60 min |
| Sep 24, 11:11 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 64 min |
| Sep 24, 11:17 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 58 min |
| Sep 24, 11:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant | 47 min |
| Sep 25, 12:12 AM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 63 min |
| Sep 25, 12:13 AM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 62 min |
| Sep 25, 1:14 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.